ask2266 and xyrem ?

Discussion in 'Fibromyalgia Main Forum' started by AquariusGirl, Feb 14, 2007.

  1. AquariusGirl

    AquariusGirl New Member

    How is the Xyrem working for you after being on it for a few days?

    I'm thinking of asking my FFC dr to try it as Klonpin, Gabitral, and Ambien(tried all individually at different times) just made me more fatigued the next day.

    I had a sleep study that said I don't get deep sleep at all!

    So, just curious how it is working for you.

    Kelli
  2. Scapper

    Scapper New Member

    bump for reply....i'm curious too :)
  3. ask2266

    ask2266 Member

    Aquarius Girl-

    My computer has been down for two days, so I have been out of touch. Sorry about that!

    The Xyrem knocked me out cold-- got great deep sleep without dreaming, which was wonderful for me because I often have nightmares on Ambien and Lunesta and Klonopin.

    However, the side effects during the day on Xyrem have been awful for me. I mean I feel loopy, disconnected, and like I'm on psychedlic drugs the next day. Xyrem is some powerful stuff-- there's reason it used to be a date rape drug. I mean, you can wake up in the middle of the night, but it's like your stumbling drunk until 7am the next day.

    Anyway, I think that my course of action may be that I take it like every 5th day or something, to catch up with my deep sleep. I can't take it everyday because of the side effects, but it's the only thing that's giving me the good deep sleep. I'll probably rotate Ambien and Lunesta (with a little Klonopin thrown in for good measure) on the other days.

    Ambien, Klonopin and Lunesta have no effect on me the next day, at all. I would definitely try Xyrem, if I were you, because it's different for everyone, the side effects etc. It may give you no side effects the next day.

    Good Luck getting those ZZZZZZs. They are so hard to come by! --ask2266
  4. AquariusGirl

    AquariusGirl New Member

    I haven't felt rested from sleeping in 4 years. Ambien made me more tired next day--same with Klonipin and Gabitral did the same + horrible nightmares.

    I think my daytime fatigue is from not feeling rested when I nap or sleep at night.
  5. Daisys

    Daisys Member

    Ask, Didn't you start just a few days ago? I'm wondering what dose you took, to get the reaction that you describe.

    If you started at a low dose to allow your body to get used to it, you wouldn't get a lot of sleep. Most stay at that low dose for at least a week before titrating up a little bit and then staying at that dose before titrating up again.

    The first night you take even a low dose, it will feel very strong, and then as you go on with that dose you'll feel more and more comfortable with it. Then it's time to titrate up a little bit.

    I'm wondering if you got started at too high a dose. If you take it every few days, I wonder if your body will ever get used to it? I'd recommend asking your Dr. if you could drop down, and then give it a few days to see how it goes.

    It's worth it to patiently work it up this way, because it's the way to get the beautiful night's rest without side effects. It means not getting all the sleep you need for even a few weeks--even tho the sleep you will get will give you refreshment.

    I could be wrong, but this is my impression. I hope you can make it work for you. I doubt if taking it periodically will give you the best results. So, this is my input, hope you're ok with it.
  6. ask2266

    ask2266 Member

    Aquarius Girl-

    I felt rested, but as the day wore on I felt drugged a little bit and needed to lay down. I only used it for 3 nights, so maybe over time those side effects go away. I just couldn't handle taking that stuff for more than 1 week and waiting for the side effects to go away. I have a 2 year old at home.

    daisys-

    I stated at 2.25 g (4ml), which is the lowest dose. Lower than my doctor even prescribed. Then I dropped down to 1.1 g and still had side effects which seemed to have gotten worse by the third day. So the side effects seemed to increase for me, not lessen.

    I'm sure that it works for lots of people. Like Trazadone- I slept great, but it made me nauseous so I had to quit it.
  7. Daisys

    Daisys Member

    Well, that is too bad. I was hoping you could tweak it, but it looks like you're already doing that.

    I have heard that the side effects are worse at lower doses, but didn't have that experience myself. As more use it, and post their experiences, we'll have a better body of information to pull from.

    I've heard about half who try it succeed, but that means about half have trouble making it work for them. Did you look at back posts at the talkaboutsleep site? There are lots of problem solving posts there starting about 5 years back. Most involve supplements that have helped, and some have added other meds, like antianxiety types.